Alert archive / Wisconsin / Flash Flood Warnings in 2010

Flash Flood Warning 14, NWS Milwaukee, WI

July 22, 2010Jefferson County, Milwaukee County, Waukesha County, Wisconsin

NWS Milwaukee, WI issued this flash flood warning at Jul 22, 2010, 11:24 PM CDT for Jefferson County, Milwaukee County, Waukesha County, Wisconsin. It was in force for 3 hr. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 22, 2010, 11:24 PM CDT (04:24 UTC)
Expired
Jul 23, 2010, 2:30 AM CDT
In force
3 hr
Issued by
NWS Milwaukee, WI
Area
Storm-based polygon
Flood severity
None

Counties Jefferson County, WI, Milwaukee County, WI, Waukesha County, WI

The radar

The Milwaukee radar (KMKX), 45 km from the middle of the area, began a volume at 04:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 22, 11:36 PM CDTHEAVY RAIN 32 Sw Dousman, WIWATER OVER HWY Z BETWEEN NORTHEY RD AND HWY N
Jul 22, 11:59 PM CDTHEAVY RAIN 4.262 E Franklin, WI4.26 INCHES OF RAIN FROM 5 PM TO 1159 PM. 2.0 MILES EAST OF FRANKLIN CENTER-MILWAUKEE COUNTY
Jul 23, 12:00 AM CDTHEAVY RAIN 3.253 Se Palmyra, WI
Jul 23, 12:00 AM CDTHEAVY RAIN 7.12 N Wauwatosa, WI24 HOUR RAIN FALL
Jul 23, 12:01 AM CDTHEAVY RAIN 7.01Milwaukee, WI2 MILES SOUTHEAST OF TIMMERMAN AIRPORT. RAIN OCCURRED FROM 510 PM JULY 22 TO 1201 AM JULY 23.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 4.4 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2010-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2010-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 270 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
462 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
270 m²/s²
0-3 km storm-relative helicity
410 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

816 
WGUS53 KMKX 230424
FFWMKX
WIC055-079-133-230730-
/O.NEW.KMKX.FF.W.0014.100723T0424Z-100723T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1124 PM CDT THU JUL 22 2010

THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  MILWAUKEE COUNTY IN SOUTHEAST WISCONSIN...
  SOUTHEASTERN JEFFERSON COUNTY IN SOUTHEAST WISCONSIN...
  WAUKESHA COUNTY IN SOUTHEAST WISCONSIN...

* UNTIL 230 AM CDT

* AT 1120 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR            
  INDICATED SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL
  ALONG AND SOUTH OF THE INTERSTATE 94 CORRIDOR. ADDITIONAL RAINFALL 
  OF 1 TO 1.5 INCHES CAN BE EXPECTED FROM THE HEAVIER STORMS. THESE  
  STORMS WILL BE MOVING ACROSS LOCATIONS THAT HAVE ALREADY RECEIVED
  4 TO 7 INCHES OF RAIN.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  BROOKFIELD...BROWN DEER...CUDAHY...DELAFIELD...DOWNTOWN
  MILWAUKEE...DOWNTOWN WAUKESHA...ELM GROVE...FOX POINT...FRANKLIN...
  GLENDALE...GREENDALE...GREENFIELD...HALES CORNERS...HARTLAND...
  MENOMONEE FALLS...MUKWONAGO...MUSKEGO...NEW BERLIN...OAK CREEK...
  OKAUCHEE LAKE...PEWAUKEE...SOUTH MILWAUKEE...ST. FRANCIS...
  SUSSEX...WALES...WAUWATOSA...WEST ALLIS...WEST MILWAUKEE...
  WHITEFISH BAY AND BIG BEND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND
OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

&&

LAT...LON 4284 8782 4285 8874 4319 8841 4318 8790
      4312 8788 4308 8786 4302 8789 4296 8783
      4290 8785

$$

REM

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this flash flood warning went out at Jul 22, 2:45 PM CDT, 8 hours 39 minutes earlier.

Area forecast discussion, Jul 22, 2:45 PM CDT, 8 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
245 PM CDT THU JUL 22 2010

OBVIOUS FORECAST CONCERN IS WITH HEAVY RAIN POTENTIAL AND ANY
RESULTING FLOODING.

CONVECTIVE COMPLEX THAT ROLLED THROUGH THIS MORNING DROPPED A
WIDESPREAD 1 TO 1.5 INCHES OF RAIN OVER THE WRN 2/3 OF THE CWA.
THE AREA NORTH OF MILWAUKEE ALONG THE LAKE RECEIVED THE LIGHTEST
AMOUNTS...1/2 INCH OR SO. SO THE GROUND GOT GOOD AND SOAKED OVER
MUCH OF THE AREA.

.TONIGHT...FORECAST CONFIDENCE MEDIUM.

WE ARE IN THE RECOVERY AND REGENERATION PHASE THIS AFTERNOON INTO
THE EARLY EVENING. A SFC LOW IS LOCATED OVER SOUTHEAST MN WITH A
WARM FRONT STRETCHED TO THE SOUTHEAST INTO SOUTHEAST WISCONSIN AND
MOVING NORTHEAST THROUGH THE CWA. A COMPLICATED CONFIGURATION OF
THE COLD FRONT AND OUTFLOW FROM THE MORNING CONVECTION STRETCHES
FROM NORTH OF PRAIRIE DU CHIEN IN WRN WISCONSIN...WEST ACROSS
NORTHERN IOWA. SATELLITE AND RADAR TRENDS SHOW THIS E/W CDFNT IS
BEGINNING TO BUBBLE UP. ATMOSPHERE IS VERY MOIST WITH DWPNTS IN
THE MID 70S AND PRECIPITABLE WATER VALUES OF 2.3 INCHES OVER THE
AREA. RECOVERY IS HAPPENING QUICKLY. BELIEVE WE WILL SEE TRAINING
CONVECTION AS STORMS DEVELOP ALONG THE BNDRY...WHILE THE MEAN
FLOW TAKES THEM EAST ACROSS THE CWA. EVENTUALLY...COLD POOL
DYNAMICS SHOULD OVERTAKE THE PROCESS AND WE SHOULD SEE THE
CONVECTION DIVE SOUTH OF THE STATE LINE. THIS SHOULD OCCUR BY MID
TO LATE EVENING.

UNTIL THEN...LOOKS LIKE MORE HEAVY RAIN AND POTENTIAL FOR FLASH
FLOODING THIS AFTERNOON AND EVENING. HAVE ALREADY STRETCHED IN
THE FLASH FLOOD WATCH UNTIL MIDNIGHT. CONSIDERING ADJUSTING THE
COVERAGE TO SHARPEN UP THE FOCUS. MAY HAVE TO WAIT UNTIL WE SEE
THE MAIN INITIATION AND MOVEMENT OF THE CONVECTION UPSTREAM.
PRECIP SHOULD BEGIN TO DIMINISH BY OR SHORTLY AFTER MIDNIGHT
ACROSS SOUTHERN WISCONSIN.

.FRIDAY...FORECAST CONFINDENCE MEDIUM.

CONVECTION MOVES SOUTH TONIGHT AND SHOULD PUT THE FOCUS FOR ANY
CONVECTION DURING THIS PERIOD SOUTH OF WISCONSIN. WILL HANG ONTO A
SMALL CHANCE AS RESIDUAL INSTABILITY REMAINS HIGH AND A ROGUE
TRIGGER COULD SET OFF A SHOWER OR STORM.

.FRIDAY NIGHT AND SATURDAY...FORECAST CONFIDENCE MEDIUM.

VIGOROUS MID LEVEL SHORT WAVE APPROACHES WITH SFC CYCLOGENESIS
UPSTREAM. GOOD SHOT OF WARM AIR ADVECTION LIKELY TO RESULT IN
ANOTHER LARGE MCS THAT ROLLS THROUGH HERE LATE FRIDAY NIGHT AND
SATURDAY MORNING. DIURNAL TREND SHOULD RESULT IN PRECIP MOVING OUT
DURING THE AFTERNOON AND THEN WE ENTER INTO A QUIET TREND FOR A
COUPLE OF DAYS.

.SUNDAY THROUGH TUESDAY...FORECAST CONFIDENCE MEDIUM.

HIGH PRESSURE SETTLES IN. HAVE A DRY PERIOD HERE...BUT REMAINS WARM
AND ON THE HUMID SIDE.

&&

.AVIATION...COMPLEX FORECAST INTO FRIDAY. STILL PLENTY OF
STRATUS...SOME INTO THE LIFR CATEGORY LINGERING IN THE WAKE OF THE
MCS AND NORTH OF THE SURFACE WARM FRONT. WARM FRONT NUDGING INTO FAR
SOUTHERN WI. KRFD HAS GONE VFR. SO WARM FRONTAL PASSAGE THE KEY TO
SCOURING OUT THE PERSISTENT TYPE LOW CLOUDS...HOWEVER RENEWED
CONVECTION EXPECTED WITH INSTABILITY AXIS INTO SW WI WHERE TEMPS/DEW
POINTS ON THE RISE. SO AREAS THAT LOSE THE STRATUS WILL LIKELY SEE A
RETURN TO THESE CONDITIONS IN AND AROUND THE CONVECTION THOUGH
EVOLUTION STILL NOT CERTAIN. WILL REFINE TIMING OF NEXT STORMS AS
TRENDS BECOME MORE CLEAR. FOR NOW USING THE VICINITY IDEA.

&&

.MARINE...PRESSURE GRADIENT TIGHTENING UP A BIT AHEAD OF WARM FRONT.
BEEN SEEING SOME GUSTS CLOSE TO CRITERIA. BORDERLINE CONDITIONS BUT
WILL GO AHEAD AND HOIST A SMALL CRAFT UNTIL 9Z FOR NOW.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...FLASH FLOOD WATCH UNTIL MIDNIGHT CDT TONIGHT FOR WIZ046-047-051-
     052-056>058-062-063-067-068.

LM...SMALL CRAFT ADVISORY UNTIL 4 AM CDT FRIDAY FOR LMZ643>646.

&&

SHORT/LONG TERM...DAVIS
AVIATION/MARINE...COLLAR
Hazardous weather outlook, Jul 22, 10:50 PM CDT, 34 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1050 PM CDT THU JUL 22 2010

WIZ046-047-051-052-056>060-062>072-230915-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
1050 PM CDT THU JUL 22 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...REST OF TONIGHT

THUNDERSTORMS WILL CONTINUE ACROSS SOUTHERN WISCONSIN GENERALLY
SOUTH OF A LINE FROM MADISON TO BROWN DEER. SOME OF THE
THUNDERSTORMS MAY PRODUCE HEAVY RAINFALL AND ADDITIONAL FLASH
FLOODING.

THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE REST OF SOUTH
CENTRAL AND SOUTHEAST WISCONSIN.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

HEAT INDEX READINGS WILL REACH THE LOWER TO MIDDLE 90S FRIDAY
AFTERNOON.

THERE IS A CHANCE OF THUNDERSTORMS ALL DAY FRIDAY...BECOMING LIKELY
LATE FRIDAY NIGHT THROUGH SATURDAY MORNING AS ANOTHER STORM COMPLEX
CROSSES WISCONSIN. AN ADDITIONAL 1 TO 3 INCHES OR MORE OF RAIN IS
LIKELY...SO FLOODING WILL CONTINUE TO BE A CONCERN. THERE IS A
SLIGHT RISK FOR SEVERE THUNDERSTORMS FRIDAY INTO EARLY SATURDAY
MORNING.

THERE IS A CHANCE OF THUNDERSTORMS NEXT TUESDAY NIGHT AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FRIDAY AND SATURDAY.

LMZ643>646-230915-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
1050 PM CDT THU 22 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...REST OF TONIGHT

THUNDERSTORMS WILL CONTINUE ACROSS SOUTHERN LAKE
MICHIGAN...GENERALLY SOUTH OF NORTH POINT LIGHT. THERE IS A
CHANCE OF THUNDERSTORMS ELSEWHERE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A SLIGHT RISK OF SEVERE STORMS CONTINUES FRIDAY AND SATURDAY.

THERE IS A CHANCE OF MORE THUNDERSTORMS NEXT TUESDAY NIGHT AND
WEDNESDAY.

WWW.WEATHER.GOV/MKX

MBK

In the hours before

Local storm report, Jul 22, 10:42 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1042 PM CDT THU JUL 22 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0855 PM     TSTM WND GST     EAST TROY               42.79N 88.40W
07/22/2010  M47.00 MPH       WALWORTH           WI   MESONET

            DW3201 TIME ESTIMATED.

0940 PM     TSTM WND GST     KENOSHA                 42.58N 87.82W
07/22/2010  M54.00 MPH       KENOSHA            WI   MESONET

            TIME ESTIMATED.

1000 PM     HEAVY RAIN       RICHFIELD               43.26N 88.19W
07/22/2010  M3.41 INCH       WASHINGTON         WI   MESONET

            CW2841 SINCE MIDNIGHT.

1000 PM     HEAVY RAIN       RACINE                  42.73N 87.78W
07/22/2010  M3.31 INCH       RACINE             WI   MESONET

            CW1057 SINCE MIDNIGHT.

1000 PM     HEAVY RAIN       5 NNW DODGEVILLE        43.03N 90.17W
07/22/2010  M3.30 INCH       IOWA               WI   MESONET

            DODGEVILLE RAWS SINCE MIDNIGHT.

1000 PM     HEAVY RAIN       DE FOREST               43.25N 89.35W
07/22/2010  M4.46 INCH       DANE               WI   MESONET

            WX9TRS SINCE MIDNIGHT.

&&

CRAVEN
Local storm report, Jul 22, 10:44 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1044 PM CDT THU JUL 22 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 PM     TSTM WND GST     KENOSHA                 42.58N 87.82W
07/22/2010  M54.00 MPH       KENOSHA            WI   MESONET

            TIME ESTIMATED.

&&

CRAVEN
Local storm report, Jul 22, 10:45 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1045 PM CDT THU JUL 22 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0357 PM     TORNADO          2 NE DANE               43.27N 89.47W
07/22/2010                   DANE               WI   TRAINED SPOTTER

            TORNADO REPORTED HALFWAY BETWEEN DANE AND MORRISONVILLE

0409 PM     FUNNEL CLOUD     NEOSHO                  43.31N 88.52W
07/22/2010                   DODGE              WI   LAW ENFORCEMENT

            TWO FUNNEL CLOUDS SPOTTED NEAR THE INTERSECTION OF 67 AND
            ADAMS...MOVING TO THE NORTHEAST

0435 PM     FUNNEL CLOUD     W LOWELL                43.34N 88.82W
07/22/2010                   DODGE              WI   TRAINED SPOTTER

            FUNNEL CLOUD REPORTED WEST OF LOWELL.

0445 PM     TORNADO          5 N MADISON             43.16N 89.38W
07/22/2010                   DANE               WI   LAW ENFORCEMENT

            DEBRIS AND HIGH WINDS ON PORTAGE ROAD.

0447 PM     HEAVY RAIN       WEST BEND               43.42N 88.18W
07/22/2010  M1.77 INCH       WASHINGTON         WI   TRAINED SPOTTER

            1.77 INCHES IN A 25 MINUTE TIME PERIOD

0500 PM     HEAVY RAIN       MENOMONEE FALLS         43.15N 88.13W
07/22/2010  M4.02 INCH       WAUKESHA           WI   MESONET

            1 HOUR RAINFALL FROM 4-5 PM. MMSD RAIN GAGE. MFAW3.

0506 PM     TSTM WND GST     4 W BROWN DEER          43.17N 88.05W
07/22/2010  M61.00 MPH       MILWAUKEE          WI   TRAINED SPOTTER

            6 INCH TREE DOWN

0512 PM     HEAVY RAIN       2 E HOLY HILL           43.24N 88.29W
07/22/2010  M1.91 INCH       WASHINGTON         WI   TRAINED SPOTTER

            1.91 INCHES IN A 30 MIN TIME PERIOD THIS AFTERNOON...IN
            ADDITION TO 1.06 INCHES THAT FELL THIS MORNING

0516 PM     FUNNEL CLOUD     3 S WATERLOO            43.14N 88.99W
07/22/2010                   JEFFERSON          WI   TRAINED SPOTTER

0526 PM     FUNNEL CLOUD     1 E STOUGHTON           42.92N 89.20W
07/22/2010                   DANE               WI   LAW ENFORCEMENT

0529 PM     FUNNEL CLOUD     2 SW FORT ATKINSON      42.91N 88.87W
07/22/2010                   JEFFERSON          WI   LAW ENFORCEMENT

            FUNNEL CLOUD WITHIN 100 FEET OF GROUND

0530 PM     TORNADO          3 NW EDGERTON           42.87N 89.11W
07/22/2010                   DANE               WI   LAW ENFORCEMENT

            BRIEF TOUCHDOWN ON THE GROUND AT HWY X AND BLIVEN RD

0551 PM     FLASH FLOOD      MENOMONEE FALLS         43.15N 88.13W
07/22/2010                   WAUKESHA           WI   AMATEUR RADIO

            STREET FLOODING...ROAD BARACADED AT INTERSECTION OF
            MENOMONEE AVE AND TOWN HALL ROAD...RAIN FALL ESTIMATED
            FROM SURROUNDING REPORTS...SIMILAR REPORTS FROM SUSSEX
            AND BROOKFIELD...BASEMENTS FLOODING AND CARS STRANDED IN
            ROADS

0555 PM     HEAVY RAIN       1 NE MILWAUKEE TIMMERMA 43.12N 88.02W
07/22/2010  E2.00 INCH       MILWAUKEE          WI   TRAINED SPOTTER

            INTERSECTION OF FOND DU LAC AVE AND 91ST
            STREET...FLOODING WITH ESTIMATED 3 FEET OF
            WATER...ESTIMATED RAIN FALL TOTAL FROM SURROUNDING
            REPORTS

0613 PM     TSTM WND GST     2 N WAUKESHA            43.04N 88.24W
07/22/2010  M62.00 MPH       WAUKESHA           WI   AMATEUR RADIO

0627 PM     HEAVY RAIN       MILWAUKEE TIMMERMAN AIR 43.11N 88.03W
07/22/2010  E2.50 INCH       MILWAUKEE          WI   AMATEUR RADIO

            STREET FLOODING AT 106TH AND WEST APPLETON AVE...WATER
            COMING OUT OF SEWER...MANY REPORTS IN GENERAL AREA OF
            STREET FLOODING...WITH WATER OVER THE CURBS

0628 PM     TORNADO          RIDGEWAY                43.00N 89.99W
07/22/2010                   IOWA               WI   FIRE DEPT/RESCUE

            BRIEF TORNADO NEAR HWY 18/151 AND RIDGEVIEW.

0628 PM     TORNADO          2 N MILTON              42.81N 88.95W
07/22/2010                   ROCK               WI   TRAINED SPOTTER

            BRIEF TORNADO ON GROUND AT INTERSECTION OF HWY 59 AND
            CLEAR LAKE.

0628 PM     TORNADO          4 S FORT ATKINSON       42.87N 88.84W
07/22/2010                   JEFFERSON          WI   EMERGENCY MNGR

            TORNADO NEAR HWY 12 AND CREAMERY RD.

0628 PM     TORNADO          3 SE FORT ATKINSON      42.90N 88.80W
07/22/2010                   JEFFERSON          WI   TRAINED SPOTTER

            DEBRIS IN AIR...SPOTTER 3 SOUTH OF FORT...LOOKING EAST.

0631 PM     FUNNEL CLOUD     EAST TROY               42.79N 88.40W
07/22/2010                   WALWORTH           WI   FIRE DEPT/RESCUE

            REPORTED NORTH OF TROY CENTER.

0638 PM     TORNADO          2 SE EAGLE              42.86N 88.45W
07/22/2010                   WAUKESHA           WI   PUBLIC

            DEBRIS FALLING FROM SKY IN EAGLE SPRING LAKE AREA.

0644 PM     TORNADO          2 WNW WHITEWATER        42.85N 88.77W
07/22/2010                   JEFFERSON          WI   PUBLIC

            RIGHT NORTH OF THE JEFFERSON...WALWORTH COUNTY LINE

0646 PM     HEAVY RAIN       1 SW MILWAUKEE TIMMERMA 43.10N 88.05W
07/22/2010  E3.00 INCH       MILWAUKEE          WI   AMATEUR RADIO

            HWY 45 BETWEEN HAMPTON AND CAPITAL DR PARTIALLY CLOSED
            DUE TO HIGH WATER

0656 PM     TORNADO          1 W WIND LAKE           42.82N 88.18W
07/22/2010                   RACINE             WI   TRAINED SPOTTER

            TORNADO ON GROUND WEST OF WIND LAKE...NEAR LOOMIS RD

0700 PM     HEAVY RAIN       1 N SUN PRAIRIE         43.20N 89.23W
07/22/2010  E3.00 INCH       DANE               WI   PUBLIC

            ABOUT 2 FEET OF WATER COVERING ROADS...ROADS IMPASSABLE

0709 PM     TORNADO          2 NW WIND LAKE          42.84N 88.18W
07/22/2010                   WAUKESHA           WI   LAW ENFORCEMENT

            TORNADO REPORTED AT HWY 164 AND COUNTYLINE ROAD

0711 PM     HEAVY RAIN       2 SW MADISON TRUAX AIRP 43.12N 89.36W
07/22/2010  E3.00 INCH       DANE               WI   TRAINED SPOTTER

            CARS STALLED OUT...WITH WATER OVER THE ROADS

0750 PM     FLASH FLOOD      MILWAUKEE               43.03N 87.92W
07/22/2010                   MILWAUKEE          WI   BROADCAST MEDIA

            7.5 INCHES OF RAIN AT WTMJ-TV STUDIO. 7 INCHES HAVE
            FALLEN IN THE LAST 2.5 HOURS.

0840 PM     TSTM WND DMG     5 S WHITEWATER          42.76N 88.74W
07/22/2010                   WALWORTH           WI   LAW ENFORCEMENT

            POLE BARN DOWN AND NUMEROUS TREES DOWN.

0844 PM     FLASH FLOOD      2 SE WAUKESHA           42.99N 88.21W
07/22/2010                   WAUKESHA           WI   AMATEUR RADIO

            HIGHWAY 59 AND HIGHWAY 164 FLOODED. TRAFFIC HAVING TO
            TURN AROUND.

0845 PM     HEAVY RAIN       3 SE MILWAUKEE TIMMERMA 43.08N 87.99W
07/22/2010  M6.90 INCH       MILWAUKEE          WI   PUBLIC

            6 INCHES OF WATER IN BASEMENT

0845 PM     HEAVY RAIN       2 ESE WAUKESHA          43.00N 88.20W
07/22/2010  M3.50 INCH       WAUKESHA           WI   AMATEUR RADIO

            3.5 INCHES OF RAIN IN 45 MINUTES FROM 8 TO 845 PM.

0855 PM     TSTM WND GST     EAST TROY               42.79N 88.40W
07/22/2010  M47.00 MPH       WALWORTH           WI   MESONET

            DW3201 TIME ESTIMATED.

0910 PM     HEAVY RAIN       1 SW MILWAUKEE INTERNAT 42.93N 87.91W
07/22/2010  E3.00 INCH       MILWAUKEE          WI   TRAINED SPOTTER

            INTERSECTION 20TH AND COLLEGE AVE HAS TWO FEET OF
            WATER...CARS TURNING AROUND

0935 PM     HEAVY RAIN       1 NNW JANESVILLE        42.70N 89.02W
07/22/2010  E3.00 INCH       ROCK               WI   TRAINED SPOTTER

            WATER COVERING THE ROAD...OVER THE CURB AS WELL

0940 PM     TSTM WND GST     KENOSHA                 42.58N 87.82W
07/22/2010  M54.00 MPH       KENOSHA            WI   MESONET

            TIME ESTIMATED.

0940 PM     TSTM WND GST     KENOSHA                 42.58N 87.82W
07/22/2010  M54.00 MPH       KENOSHA            WI   MESONET

            TIME ESTIMATED.

1000 PM     HEAVY RAIN       3 NW MILWAUKEE          43.06N 87.96W
07/22/2010  M7.49 INCH       MILWAUKEE          WI   MESONET

            CITY OF MILWAUKEE FIRE STATION. DAILY TOTAL AT MAKW3.
            MMSD RAIN GAGE. 5.72 INCHES FELL IN TWO HOURS FROM 4 TO 6
            PM.

1000 PM     HEAVY RAIN       6 NW MILWAUKEE          43.09N 88.00W
07/22/2010  M7.38 INCH       MILWAUKEE          WI   MESONET

            CITY OF MILWAUKEE POLICE STATION. DAILY TOTAL. MMSD RAIN
            GAGE. 5.65 INCHES FELL IN TWO HOURS FROM 4 TO 6 PM.
            MAEW3.

1000 PM     HEAVY RAIN       DE FOREST               43.25N 89.35W
07/22/2010  M4.46 INCH       DANE               WI   MESONET

            WX9TRS SINCE MIDNIGHT.

1000 PM     HEAVY RAIN       RACINE                  42.73N 87.78W
07/22/2010  M3.31 INCH       RACINE             WI   MESONET

            CW1057 SINCE MIDNIGHT.

1000 PM     HEAVY RAIN       RICHFIELD               43.26N 88.19W
07/22/2010  M3.41 INCH       WASHINGTON         WI   MESONET

            CW2841 SINCE MIDNIGHT.

1000 PM     HEAVY RAIN       MILWAUKEE INTERNATIONAL 42.94N 87.90W
07/22/2010  M5.22 INCH       MILWAUKEE          WI   ASOS

            SINCE MIDNIGHT. 3RD HIGHEST 24 HOUR RAINFALL FOR ANY
            DATE. RECORD RAINFALL FOR DAY.

1000 PM     HEAVY RAIN       MADISON TRUAX AIRPORT   43.14N 89.33W
07/22/2010  M3.60 INCH       DANE               WI   ASOS

            SINCE MIDNIGHT. 13TH HIGHEST 24 HOUR RAINFALL FOR ANY
            DATE. RECORD FOR THE DATE.

1000 PM     HEAVY RAIN       5 NNW DODGEVILLE        43.03N 90.17W
07/22/2010  M3.30 INCH       IOWA               WI   MESONET

            DODGEVILLE RAWS SINCE MIDNIGHT.

&&
SUMMARY OF AFTERNOON ROUND OF STORMS.

CRAVEN
Local storm report, Jul 22, 10:47 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1047 PM CDT THU JUL 22 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 PM     HEAVY RAIN       3 ESE CLYMAN            43.30N 88.66W
07/22/2010  E3.00 INCH       DODGE              WI   TRAINED SPOTTER

            1.5 TO 2 FEET OF WATER OVER INTERSECTION OF HWY DJ AND
            HWY E

&&

SEARS
Local storm report, Jul 22, 11:02 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1102 PM CDT THU JUL 22 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0954 PM     HEAVY RAIN       3 W MILWAUKEE INTERNATI 42.94N 87.95W
07/22/2010  E4.00 INCH       MILWAUKEE          WI   AMATEUR RADIO

            MEASURED 27 INCHES OF WATER ON THE STREET AT INTERSECTION
            OF PARNELL AVE AND SOUTH 37TH COURT

&&

SEARS
Local storm report, Jul 22, 11:04 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1104 PM CDT THU JUL 22 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0949 PM     HEAVY RAIN       2 WSW MILWAUKEE INTERNA 42.93N 87.93W
07/22/2010  E4.00 INCH       MILWAUKEE          WI   AMATEUR RADIO

            ESTIMATED 3 FEET WATER ON STREET IN CONSTRUCTION
            ZONE...WATER UP TO CAR WINDOWS IN SOME AREAS

&&

SEARS

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 7:12 PM CDTTornado WarningMKXWaukesha33 min
Jul 22, 7:35 PM CDTTornado WarningMKXMilwaukee, Racine, Waukesha25 min
Jul 22, 7:46 PM CDTFlash Flood WarningMKXDodge, Washington92 min
Jul 22, 7:56 PM CDTSevere Thunderstorm WarningMKXGreen, Rock49 min
Jul 22, 7:59 PM CDTFlash Flood WarningMKXGreen, Rock6 hr
Jul 22, 8:04 PM CDTRiver Flood WarningMKXMilwaukee14 hr
Jul 22, 8:12 PM CDTRiver Flood WatchMKXWaukesha11 hr
Jul 22, 8:12 PM CDTRiver Flood WatchMKXRacine11 hr
Jul 22, 8:12 PM CDTRiver Flood WatchMKXKenosha11 hr
Jul 22, 8:15 PM CDTSpecial Marine WarningMKX2 hr
Jul 22, 8:24 PM CDTRiver Flood WarningMKXSauk25 hr
Jul 22, 8:36 PM CDTSevere Thunderstorm WarningMKXKenosha, Racine, Rock, Walworth39 min
Jul 22, 8:40 PM CDTRiver Flood WarningMKXKenosha16 days
Jul 22, 8:40 PM CDTRiver Flood WarningMKXMilwaukee50 hr
Jul 22, 8:51 PM CDTFlash Flood WarningMKXKenosha, Racine, Walworth5 hr
Jul 22, 8:52 PM CDTSevere Thunderstorm WarningMKXGreen, Rock38 min
Jul 22, 9:13 PM CDTSevere Thunderstorm WarningMKXKenosha, Racine, Walworth38 min
Jul 22, 9:25 PM CDTSevere Thunderstorm WarningMKXRock, Walworth50 min
Jul 22, 10:04 PM CDTSpecial Marine WarningMKX101 min
Jul 22, 10:08 PM CDTRiver Flood WatchMKXJefferson, Rock48 hr
Jul 22, 10:08 PM CDTRiver Flood WatchMKXRock12 hr
Jul 22, 10:08 PM CDTRiver Flood WatchMKXJefferson12 hr
Jul 22, 10:37 PM CDTSevere Thunderstorm WarningMKXKenosha, Racine23 min
Jul 23, 12:16 AM CDTRiver Flood WatchMKXJefferson117 days
Jul 23, 2:20 AM CDTFlash Flood WarningMKXGreen, Lafayette5 hr
Jul 23, 3:38 AM CDTFlash Flood WatchMKXColumbia, Dane, Dodge, Fond du Lac, Green, Green Lake and 14 more27 hr
Jul 23, 5:17 AM CDTRiver Flood WarningMKXFond du Lac35 hr
Jul 23, 5:17 AM CDTRiver Flood WarningMKXJefferson41 hr
Jul 23, 5:17 AM CDTRiver Flood WarningMKXJefferson12 days
Jul 23, 5:17 AM CDTRiver Flood WarningMKXWaukesha5 days
Jul 23, 5:17 AM CDTRiver Flood WarningMKXMilwaukee52 hr
Jul 23, 5:17 AM CDTRiver Flood WarningMKXRacine48 hr
Jul 23, 5:21 AM CDTRiver Flood WarningMKXRacine41 hr
Jul 23, 6:41 AM CDTAreal Flood AdvisoryMKXDane, Iowa, Rock4 hr
Jul 23, 7:30 AM CDTAreal Flood WarningMKXGreen, Lafayette4 hr
Jul 23, 10:11 AM CDTRiver Flood WarningMKXRock20 days
Jul 23, 10:11 AM CDTRiver Flood WarningMKXJefferson12 days
Jul 23, 10:16 AM CDTRiver Flood WarningMKXRacine66 hr
Jul 23, 10:21 AM CDTRiver Flood WatchMKXJefferson, Rock19 hr
Jul 23, 10:21 AM CDTRiver Flood WatchMKXIowa, Lafayette24 hr
Jul 23, 10:21 AM CDTRiver Flood WatchMKXGreen19 hr
Jul 23, 10:21 AM CDTRiver Flood WatchMKXGreen, Rock35 hr
Jul 23, 10:21 AM CDTRiver Flood WatchMKXRock19 hr

Nearby

Flash Flood Warnings in Wisconsin, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.